Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 5, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 30, 2007, 3:47 PM HST for 4 counties in Hawaii. It took effect at Jan 30, 2007, 8:42 PM HST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2007, 3:47 PM HST (01:47 UTC)
- In effect from
- Jan 30, 2007, 8:42 PM HST
- Expired
- Feb 1, 2007, 12:35 PM HST
- In force
- 40 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 310147 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST TUE JAN 30 2007 ...THE WIND ADVISORY REMAINS IN EFFECT FOR THE SUMMITS ON MAUI AND THE BIG ISLAND... ...WIND ADVISORY STARTING WEDNESDAY MORNING FOR MOST OF THE STATE... .WINDS ARE EXPECTED TO INCREASE OUT OF THE SOUTHWEST WEDNESDAY MORNING AHEAD OF A COLD FRONT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG RIDGETOPS... THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAIN AREAS. PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY LOOSE OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ002-004-007>021-023>027-311430- /O.NEW.PHFO.WI.Y.0005.070131T2000Z-070201T1400Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- 347 PM HST TUE JAN 30 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM HST THURSDAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH BY WEDNESDAY AFTERNOON...AND WILL CONTINUE INTO WEDNESDAY NIGHT. $$ HIZ022-028-311430- /O.EXT.PHFO.WI.Y.0004.000000T0000Z-070201T1400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 347 PM HST TUE JAN 30 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY... WINDS CONTINUE ATOP THE SUMMITS AT ADVISORY LEVELS WITH OBSERVATIONS ON MAUNA KEA MAINTAINING WINDS NEAR 40 MPH. $$ MORRISON
6 follow-up statements
000 WWHW70 PHFO 310621 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 821 PM HST TUE JAN 30 2007 ...HIGH WIND WARNING IN EFFECT FOR THE SUMMITS ON MAUI AND THE BIG ISLAND... ...WIND ADVISORY FOR PARTS OF KAUAI AND OAHU... ...WIND ADVISORY STARTING LATE WEDNESDAY MORNING FOR THE LOWER ELEVATIONS OF MAUI COUNTY... .SOUTHWEST WINDS ARE INCREASING ACROSS THE HAWAIIAN ISLANDS TONIGHT AND WEDNESDAY AHEAD OF A STRONG COLD FRONT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS. PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY LOOSE OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ022-028-311930- /O.UPG.PHFO.WI.Y.0004.000000T0000Z-070201T1400Z/ /O.NEW.PHFO.HW.W.0002.070131T0621Z-070201T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 821 PM HST TUE JAN 30 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING FOR THE SUMMITS OF HALEAKALA...MAUNA LOA AND MAUNA KEA. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THESE SUMMITS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH WITH GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ002-004-007>011-311930- /O.EXT.PHFO.WI.Y.0005.070131T0621Z-070201T1400Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 821 PM HST TUE JAN 30 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY... SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH PARTS OF KAUAI AND OAHU WILL CONTINUE THROUGH WEDNESDAY NIGHT. $$ HIZ012>021-023>027-311930- /O.CON.PHFO.WI.Y.0005.070131T2000Z-070201T1400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 821 PM HST TUE JAN 30 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM HST THURSDAY... SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH ACROSS THE LOWER ELEVATIONS OF MAUI COUNTY BY LATE WEDNESDAY MORNING...AND WILL CONTINUE INTO WEDNESDAY NIGHT. $$ HOUSTON
000 WWHW70 PHFO 310644 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 842 PM HST TUE JAN 30 2007 ...HIGH WIND WARNING IN EFFECT FOR THE SUMMITS ON MAUI AND THE BIG ISLAND... ...WIND ADVISORY FOR PARTS OF KAUAI AND OAHU... ...WIND ADVISORY STARTING LATE WEDNESDAY MORNING FOR THE LOWER ELEVATIONS OF MAUI COUNTY AND THE BIG ISLAND... .SOUTHWEST WINDS ARE INCREASING ACROSS THE HAWAIIAN ISLANDS TONIGHT AND WEDNESDAY AHEAD OF A STRONG COLD FRONT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS. PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY LOOSE OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ022-028-312000- /O.UPG.PHFO.WI.Y.0004.000000T0000Z-070201T1400Z/ /O.NEW.PHFO.HW.W.0002.070131T0642Z-070201T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 842 PM HST TUE JAN 30 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING FOR THE SUMMITS OF HALEAKALA...MAUNA LOA AND MAUNA KEA. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THESE SUMMITS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH WITH GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HIZ002-004-007>011-312000- /O.EXT.PHFO.WI.Y.0005.070131T0642Z-070201T1400Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 842 PM HST TUE JAN 30 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY... SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH PARTS OF KAUAI AND OAHU WILL CONTINUE THROUGH WEDNESDAY NIGHT. $$ HIZ012>021-023>027-312000- /O.COR.PHFO.WI.Y.0005.070131T2000Z-070201T1400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 842 PM HST TUE JAN 30 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM HST THURSDAY... SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH ACROSS THE LOWER ELEVATIONS OF MAUI COUNTY AND THE BIG ISLAND BY LATE WEDNESDAY MORNING...AND WILL CONTINUE INTO WEDNESDAY NIGHT. $$ HOUSTON
000 WWHW70 PHFO 311824 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 824 AM HST WED JAN 31 2007 ...HIGH WIND WARNING FOR MAUI AND THE BIG ISLAND SUMMITS... ...WIND ADVISORY FOR KAUAI OAHU MAUI COUNTY AND BIG ISLAND LOWER ELEVATIONS... .STRONG SOUTHWEST WINDS ARE BUFFETING THE HAWAIIAN ISLANDS...AND WILL AFFECT THE LOWER ELEVATIONS OF THE ISLANDS TODAY AND TONIGHT. AT UPPER ELEVATIONS...THE STRONG WINDS MAY LINGER FOR SEVERAL DAYS. A HIGH WIND WARNING MEANS THAT WINDS OVER THE SUMMIT AREAS ARE SUSTAINED IN EXCESS OF 45 MPH...OR FREQUENT GUSTS ABOVE 60 MPH ARE OCCURRING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS. PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY LOOSE OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ022-028-010215- /O.CON.PHFO.HW.W.0002.000000T0000Z-070201T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 824 AM HST WED JAN 31 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... SOUTHWEST AND WEST WINDS WILL BE 45 TO 60 MPH TODAY...AND THE HIGH WIND WARNING REMAINS IN EFFECT. WINDS ARE EXPECTED TO REMAIN STRONG FOR THE NEXT SEVERAL DAYS...AND THIS WARNING WILL LIKELY NEED TO BE EXTENDED. $$ HIZ012>021-023>027-010700- /O.EXT.PHFO.WI.Y.0005.070131T1824Z-070201T1400Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 824 AM HST WED JAN 31 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST THURSDAY... SOUTHWEST WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY AND TONIGHT. WIND WILL DIMINISH SLIGHTLY ON THURSDAY. $$ HIZ002-004-007>011-010215- /O.CON.PHFO.WI.Y.0005.000000T0000Z-070201T1400Z/ KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 824 AM HST WED JAN 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY... SOUTHWEST WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY AND TONIGHT. WINDS WILL DIMINISH SLIGHTLY ON THURSDAY. $$ BIRCHARD
000 WWHW70 PHFO 010200 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST WED JAN 31 2007 ...HIGH WIND WARNING FOR MAUI AND THE BIG ISLAND SUMMITS... ...WIND ADVISORY FOR KAUAI OAHU MAUI COUNTY AND BIG ISLAND LOWER ELEVATIONS... .STRONG SOUTHWEST WINDS ARE BUFFETING THE HAWAIIAN ISLANDS...AND WILL AFFECT THE LOWER ELEVATIONS OF MOST ISLANDS THROUGH THURSDAY. WINDS WILL BE STRONGEST ON THE NORTH AND EAST SIDES OF MOUNTAINS AND RIDGES...AS THE WINDS ACCELERATE DOWN THE SLOPES. AS A FRONT MOVES OVER KAUAI EARLY THURSDAY...WINDS THERE WILL SUBSIDE EARLIER THAN OVER THE OTHER ISLANDS. AT UPPER ELEVATIONS... THE STRONG WINDS ARE EXPECTED TO LINGER FOR SEVERAL DAYS. A HIGH WIND WARNING MEANS THAT WINDS OVER THE SUMMIT AREAS ARE SUSTAINED IN EXCESS OF 45 MPH...OR FREQUENT GUSTS ABOVE 60 MPH ARE OCCURRING. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ALONG RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS. PERSONS IN THE AFFECTED AREAS SHOULD SECURE PROPERTY AND ANY LOOSE OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. HIZ022-028-011430- /O.EXT.PHFO.HW.W.0002.000000T0000Z-070202T0200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 400 PM HST WED JAN 31 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM HST THURSDAY... SOUTHWEST AND WEST WINDS WILL BE 45 TO 60 MPH THROUGH THURSDAY...AND THE HIGH WIND WARNING HAS BEEN EXTENDED. WINDS ARE EXPECTED TO REMAIN STRONG AT THE UPPER ELEVATIONS FOR THE NEXT SEVERAL DAYS. $$ HIZ007>021-023>027-011430- /O.EXT.PHFO.WI.Y.0005.000000T0000Z-070202T0200Z/ OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI- LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 400 PM HST WED JAN 31 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM HST THURSDAY... SOUTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 55 MPH TONIGHT AND THURSDAY. WIND WILL DIMINISH THURSDAY EVENING AS A FRONT MOVES OVER THE ISLANDS. $$ HIZ002-004-011400- /O.CON.PHFO.WI.Y.0005.000000T0000Z-070201T1400Z/ KAUAI WINDWARD-KAUAI MOUNTAINS- 400 PM HST WED JAN 31 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY... SOUTHWEST WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO 55 MPH OVERNIGHT TONIGHT. WIND WILL DIMINISH BY THURSDAY MORNING AS A FRONT MOVES OVER THE ISLANDS. $$ BIRCHARD
000 WWHW70 PHFO 011340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST THU FEB 1 2007 ...HIGH WIND WARNING FOR MAUI AND THE BIG ISLAND SUMMITS EXTENDED THROUGH FRIDAY... ...WIND ADVISORY FOR MOST OF OAHU...MAUI COUNTY...AND THE BIG ISLAND CONTINUES THROUGH TODAY... .STRONG SOUTHWEST WINDS WILL CONTINUE TO AFFECT THE ISLANDS FROM OAHU TO THE BIG ISLAND TODAY. THESE WINDS ARE AHEAD OF A COLD FRONT THAT WILL SLOWLY MARCH DOWN THE CHAIN. WINDS AT LOWER ELEVATIONS WILL SUBSIDE AND TURN NORTHWESTERLY ONCE THE FRONT PASSES. AT THE SUMMITS...AN UPPER LEVEL TROUGH NORTH OF THE STATE WILL KEEP WINDS VERY STRONG THROUGH AT LEAST FRIDAY. HIZ002-004-011445- /O.CAN.PHFO.WI.Y.0005.000000T0000Z-070201T1400Z/ KAUAI WINDWARD-KAUAI MOUNTAINS- 340 AM HST THU FEB 1 2007 ...WIND ADVISORY IS CANCELLED... WINDS HAVE TURNED NORTHWEST AND HAVE EASED IN THE WAKE OF A COLD FRONT THAT HAS MOVED THROUGH. $$ HIZ022-028-020245- /O.EXT.PHFO.HW.W.0002.000000T0000Z-070203T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 340 AM HST THU FEB 1 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... WEST WINDS OF 40 TO 55 MPH TODAY WILL INCREASE TO 45 TO 60 MPH TONIGHT AND FRIDAY. SOME DANGEROUSLY HIGH GUSTS OVER 70 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OVER 45 MPH...OR FREQUENT GUSTS ABOVE 60 MPH ARE EXPECTED. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. $$ HIZ007>021-023>027-020200- /O.CON.PHFO.WI.Y.0005.000000T0000Z-070202T0200Z/ OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI- LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 340 AM HST THU FEB 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... SOUTHWEST WINDS OF 25 TO 35 MPH...WITH LOCALIZED GUSTS OVER 55 MPH... WILL CONTINUE THROUGH THE DAY. WINDS WILL BE HIGHEST ALONG RIDGE TOPS...THROUGH VALLEYS AND AREAS DOWNWIND OF MOUNTAINS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. SECURE LOOSE OBJECTS. WINDS THIS STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ R BALLARD
000 WWHW70 PHFO 012235 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1235 PM HST THU FEB 1 2007 ...WIND ADVISORY CANCELLED FOR ALL LOWER ELEVATIONS... ...HIGH WIND WARNING FOR MAUI AND THE BIG ISLAND SUMMITS CONTINUES THROUGH FRIDAY... .SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE HAVE WEAKENED...AND THE WIND ADVISORY IS CANCELLED. HOWEVER...AT THE SUMMITS...AN UPPER LEVEL TROUGH NORTH OF THE STATE WILL KEEP WINDS VERY STRONG THROUGH AT LEAST FRIDAY. HIZ007>021-023>027-012345- /O.CAN.PHFO.WI.Y.0005.000000T0000Z-070202T0200Z/ OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU- WAIANAE MOUNTAINS-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI- LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 1235 PM HST THU FEB 1 2007 ...WIND ADVISORY IS CANCELLED... OBSERVATIONS AND RADAR DATA SHOW THAT THE STRONG AND GUSTY SOUTHWEST WINDS HAVE EASED...AND THE WIND ADVISORY IS CANCELLED. $$ HIZ022-028-021145- /O.CON.PHFO.HW.W.0002.000000T0000Z-070203T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 1235 PM HST THU FEB 1 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... A TROUGH ALOFT WILL CONTINUE TO BRING STRONG WINDS TO THE SUMMITS AND UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND THROUGH AT LEAST FRIDAY. A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS OVER 45 MPH...OR FREQUENT GUSTS ABOVE 60 MPH ARE EXPECTED. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:15 AM HST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 30, 10:15 AM HST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1015 AM HST TUE JAN 30 2007 .SYNOPSIS...A WEAKENING FRONT WILL CONTINUE TO BRING FAST MOVING SHOWERS TO THE SMALLER ISLANDS TODAY. ANOTHER STRONGER COLD FRONT WILL APPROACH KAUAI LATE WEDNESDAY NIGHT. EXPECT MODERATE SOUTHWEST WINDS AND UNSETTLED WEATHER WITH PERIODS OF SHOWERS TO CONTINUE ACROSS THE STATE THROUGH THURSDAY. && .DISCUSSION...WINDS HAVE DECREASED MARKEDLY FROM YESTERDAY...BUT WILL REMAIN AT MODERATE SPEEDS TODAY. KAHULUI AIRPORT IS ONE OF THE HIGHEST WIND OBSERVATIONS THIS MORNING AT 28 MPH WITH GUSTS TO 35 MPH. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON...AND AN ADVISORY IS LIKELY WITH MODELS SHOWING SIMILAR WINDS ALOFT TO YESTERDAYS STRONG WIND EVENT. A COLD FRONT IS NOW LOCATED BETWEEN KAUAI AND OAHU CREATING FAST MOVING SHOWER BANDS THAT ARE MOVING NORTHEAST AT 30 MPH. AS OF 930 AM THESE SHOWERS ARE SPREAD BETWEEN KAUAI AND MAUI COUNTY BRINGING QUICK HITTING RAINFALL AMOUNTS TO PARTS OF THE ISLANDS. THE HIGHEST RAINFALL AMOUNT THIS MORNING WAS AT THE ST STEPHENS GAGE THAT RECEIVED 0.4 INCHES IN LESS THAN A HALF HOUR. THE NEXT FRONT IS POISED TO AFFECT OUR AREA TOMORROW AND WILL BRING IN UPPER LEVEL SUPPORT TO INCREASE OUR WINDS AGAIN WEDNESDAY. GLOBAL MODELS AGREEING NICELY WITH THE PROGRESSION AND TIMING OF THIS SYSTEM...PLACING THE COLD FRONT 150 MILES NORTHWEST OF KAUAI BY WEDNESDAY AFTERNOON. WHILE THE MAIN FRONT WILL BE NORTHWEST OF THE ISLANDS...MODELS ARE DEVELOPING A STRONG CONVERGENCE BAND CENTERED OVER MAUI COUNTY WHICH WOULD BRING WIDESPREAD CLOUDS AND SHOWERS FROM OAHU TO THE BIG ISLAND. THE FRONT AND THE CONVERGENCE BAND MERGE THURSDAY NIGHT AND PUSH SOUTHEAST FRIDAY. THE FRONT FINALLY MOVES SOUTHEAST OF THE BIG ISLAND BY FRIDAY EVENING. NORTH WINDS BEHIND THE FRONT FRIDAY NIGHT AND SATURDAY WILL VEER TO TRADE WINDS SUNDAY AND OUR WEATHER WILL BECOME DRY AND STABLE. && .MARINE...THE LARGE NORTHWEST SWELL CONTINUES TO PRODUCE EXTREMELY LARGE AND VERY ROUGH SURF ALONG NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS...EXCEPT LANAI AND KAHOOLAWE. BUOY ONE SHOWS A SIGNIFICANT WAVE HEIGHT NEAR 20 FEET WITH A DOMINANT PERIOD OF 16 SECONDS AND THE WAIMEA BAY BUOY IS READING 18 FEET 16 SECONDS. THE SWELL WILL LIKELY PEAK THIS MORNING AND BEGIN TO SLOWLY TAPER OFF. THE WEST FACING SHORES OF THE BIG ISLAND WILL ALSO EXPERIENCE LARGER THAN NORMAL SURF DUE TO THE WESTERLY COMPONENT OF THIS SWELL. THE HIGH SURF WILL LIKELY AFFECT THIS SHORELINE THROUGH TONIGHT AND INTO WEDNESDAY. THEREFORE...COASTAL FLOODING AND DAMAGING WAVES ARE A DISTINCT POSSIBILITY. THIS COULD BE AN ESPECIALLY SERIOUS PROBLEM DURING HIGH TIDE AFTER MIDNIGHT TONIGHT. THE SMALL CRAFT ADVISORY CONDITIONS CONTINUE ACROSS NEARLY ALL OF THE HAWAIIAN WATERS DUE TO LARGE SEAS AND/OR STRONG SOUTHWEST WINDS. && .FIRE WEATHER...MODERATE SOUTHWEST WINDS WILL CONTINUE OVER THE SLOPES OF HALEAKALA TODAY. A SERIES OF FAST MOVING SHOWERS WILL AFFECT MAUI TODAY AND WEDNESDAY. A STRONGER FRONT MAY BRING MORE SIGNIFICANT RAINFALL BY THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 AM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA. HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR BIG ISLAND NORTH AND EAST. WIND ADVISORY UNTIL 6 PM HST THIS AFTERNOON FOR HALEAKALA SUMMIT- BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 8:21 PM HST | High Wind Warning | HFO | Hawaii, Kalawao | 3 days |
| Jan 31, 3:31 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.